MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC INFINITY¿ ADAPTIS TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

WRIGHT MEDICAL TECHNOLOGY INC INFINITY¿ ADAPTIS TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 33680023
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Impaired Healing (2378); Post Operative Wound Infection (2446)
Date of Event 12/06/2021
Type of Reportable Event Serious Injury
Event or Problem Description
After patient underwent a debridement and irrigation with a poly swap, the patients condition improved.However, a couple of weeks later the patient worsened and had incomplete healing of the tendon exposure.Irrigation debridement of the superficial skin.If it appeared to be deeply infected and a revision surgery was performed to remove the implants and insert an antibiotic implant along with a wound vac and synovectomy of extensor tendon.
 
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since operative notes were provided for evaluation and match the alleged failure mode.A device inspection was not possible since the affected device was not returned, and no other evidence was provided for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing, or design-related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Formal medical opinion was sought from an experienced independent medical expert as below: ¿the surgeon has treated the patient very well.The patient was well informed and able to decide on the extend of the treatment as well.The surgeon examined the wound and the surgical field in a detailed manner and even though there were no definitive signs of a deep infection, he did the right thing of debridement, exchange of the modular component (pe-liner) and antibiotics (dair-procedure).A state-of-the-art approach one can say.The infection was probably related to the wound healing disorder, but the presence of a total ankle arthroplasty device influences the course of such a disorder, since once the dair-procedure was done, the prolonged wound healing problems (open wound) most likely made the chances of the implanted getting contaminated higher.¿ based on the investigation and medical expert¿s opinion, the root cause was attributed to patient related factors i.E.Wound healing disorder.The presence of a total ankle arthroplasty device also influences the course of such a disorder since once the dair procedure was done, the prolonged wound healing problems (open wound) most likely made the chances of the implanted getting contaminated higher.If any further information is provided, the complaint report will be updated.

Brand Name
INFINITY¿ ADAPTIS TOTAL ANKLE SYSTEM
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13501980
Report Number3010667733-2022-00055
Device Sequence Number3743658
Product Code HSN
UDI-Device Identifier00889797101547
UDI-Public00889797101547
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K172633
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number33680023
Device Lot Number1693586
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2022
Supplement Date Received by Manufacturer04/07/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age74 YR
Patient SexFemale
Patient Weight79 KG